Medical Questions > Mens Health > Mens Conditions Forum

being treated for low testosterone

Must Read
Millions of men experience prostate problems every year. But what defines prostate enlargement and how does the prostate grow as it enlarges?...
What puts a man at risk of having an enlarged prostate? And what causes the prostate to grow in the first place? Answer your questions here....
An enlarged prostate rarely occur before a man is 40. Learn the signs and symptoms BEFORE they occur. And know when to seek help for bothersome symptoms....
User Profile
I have been being treated for low t now for 2 years another malady i have thats blamed on me taking perscribed methadone causing low functioning testicles , so i have to take 1 ml of testosterone cypionate every 2 weeks injected in the butt . was wondering if anyone else has this prob and could get back to me as i would like to talk to someone who has it instead of dr , he even admits he knows very little to nothing about low t lol im so frustrated baffle
Did you find this post helpful?
|

replied January 6th, 2011
Hey, I think I'm having the same problem as you, because two weeks ago my testicles started aching really bad, and now its gotten to the point to where I can hardly feel them and I dont feel sexually aroused and its hard to get an erection now. I have a feeling the damage done to my testicles has impaired my body's ability to produce the testosterone it use to. I was actually thinking about talking to my doctor about it after I'm finished with my antibiotics for the infection, and see what he thinks about testosterone injections, and if it would help my sexual dysfunction anymore. I was wondering if the injections help your low libido and erection problems (assuming you do have those problems).
|
Did you find this post helpful?

User Profile
replied January 8th, 2011
Hello there teejay i was wondering if you take methadone? cause i do and all the drs say my hypogonadism is , low functioning testicles , and im bloody sick of hearing it i beleive its caused by something else , but they wont investigate other reasons just listen son you have to get off methadone what a crock of b.s im so frustrated with these drs im on the verge of giv ing up on this 1 certain dr name withheld as he is a bafoon and doesnt care i live in a town where if you get a good dr its like winning the lottery and its my health online here , so my suggestion to you is find a dr with knowledge in this field and go with him cause my xperience with my heartless gp is scary cause he dont care so good luck and hope to hear back
|
Did you find this post helpful?

replied January 8th, 2011
No, I dont take methadone. My urologist has yet to see if i have low testosterone. I'm on antibiotics right now, which is getting rid of the infection. But I'm pretty sure its done its damage. And I'm hoping to god i can go on shots or something to help my sexual drive and erection problem. And ya, good doctors who actually care about their patients are extremely rare. So if you can find a good one, you're in very good luck, cause they all dont give a damn about our problems im tellin ya.
|
Did you find this post helpful?

replied August 15th, 2011
Yes, I have been diagnosed with Low T, and have been on Testosterone gel which I apply to my shoulders once a day. I was in my late 40's and put on a lot of weight, and simply had no energy or libido. A couple of blood tests, and I had a testosterone level about 175 and for my age it should be at least 500 - 600. After being on Androgel for a couple of months, my blood was tested and I tested out at the top of the normal range with a T level in the 800+ range. I feel like a new man, and I have had to have injections before, but the gel is far superior. No shots, and no trip to the doctor. One tip, is to not use the expensive gels on the market like Androgel or Testim. Instead, a compounding pharmacist can mix up a month's supply of gel for you, in the 20 dollar range. Mine costs me 10 per month, but I suppose it varies. You need to look around near where you live for a compounding pharmacist. They are licensed to mix such things and not any pharmacist can do it. Once you have the name and phone number of a compounding pharmacist, go see your doctor and have him order you 5 grams per day of 1% testosterone cream. Have a blood test in a couple of months, and adjust your amount of cream between 5 and 10 grams per day. Too much testosterone will make you aggressive, heavily muscled, and other things. But, too much will also shrink your testicles, and make you sterile. Too much will raise havoc with your prostate, and will make you go bald, so its important to manage your levels. Too much will also have you grow female breasts. You can take various supplements to minimize each of these problems. But, its simply better to manage your testosterone to stay in a range which is healthy for you, and will enhance and extend your life as opposed to taking too much, and it will shorten your life if you take too much.
|
Did you find this post helpful?

User Profile
replied August 17th, 2011
i myself dont know , what im gonna use now when i get put back on testosterone, i was using testosterone cypionate injections was all covered by my medical services plan , i dont know about creams i think if you want it covered by your medical services plan you got 2 suck it up and get the 1 and one half inch pin burried in your ass ... but if anyone knows if the gels are coverd in canada , british columbia ,, please tell me im all ears actual eastrogen lol no seriously im open to comments and help please and thanks
|
Did you find this post helpful?

replied December 24th, 2011
I'm on morphine and norco for disabling chronic neck and back pain. Yes I believe pain medications can cause low t. It took a couple years to figure out my t was low and than only because I took the initiative.I was nearly bedridden for a year. My t was 50. Even though I cried to my pain doctors about being so disfunctional they had the attitude that it wasn't their area of concern. But it was because I believe their medication made my condition much worse. Low t is a SOB for sure. And there will be a point you do something because it's hard to ignorechanges like no more hair on chest and not having to shave anymore. Also you'll reach down and say "what happened to my gonads?" because their down to marble size. If you get to that point you've had low t for awhile and should consider treatment soon. Be warned, treatment is tricky. I started with shots and on the second injection I got shingles. There's something I can promise you that you won't like. Than I was on the gel for about a year and one half but I could never find an amount to where I felt on an even keel. I was over 900 with recommended dose. I tried everything inbetween. Now I'm doing shots in my thigh. It's better but still feel bad in the days before and after shot. I'm still on a roller coaster. It makes me sad to think that with all of my problems not one doctor diagnosed me with low t. Sure was a lot of lost time. I completely agree that's it's hard to find a doctor that will really take an interest in your case. Everything is blamed on depression. Especially if you have pain. FYI A young man's t level is commonly 400-500 but can go up to 800's and 200-300 is common in older man. Below 200 is a strong case for t replacement in many men.
|
Did you find this post helpful?

replied April 7th, 2014
testosterone injections
i take 1cc or testosterone injections once every two weeks. i have been doing this for almost a year went back to my dr. and my test. levels were still low. i asked if i should increase my dose and he said no just keep dong what i was doing. I dont understand!!
|
Did you find this post helpful?
Quick Reply